Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 9, 2015, 8:01 PM CDT for Rusk County, Texas. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 8:01 PM CDT (01:01 UTC)
- Expired
- Apr 9, 2015, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 8:06 PM CDT | HAIL 0.75 | 2 Nw Henderson, TX | |
| Apr 9, 8:10 PM CDT | TSTM WND DMG | 3 W Henderson, TX | LARGE TREE DOWN NEAR THE WEST LOOP IN HENDERSON |
| Apr 9, 8:32 PM CDT | HAIL 0.88 | 8 E Henderson, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
783
WFUS54 KSHV 100101
TORSHV
TXC401-100145-
/O.NEW.KSHV.TO.W.0006.150410T0101Z-150410T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL RUSK COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 845 PM CDT
* AT 801 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR TURNERTOWN...OR 8 MILES WEST SOUTHWEST OF
HENDERSON...MOVING EAST AT 25 MPH. IF YOU LIVE IN OR NEAR HENDERSON...
TAKE COVER NOW!
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
HENDERSON AROUND 815 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE CHURCH
HILL AND CHAPMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3205 9497 3219 9496 3227 9459 3207 9461
TIME...MOT...LOC 0100Z 253DEG 23KT 3213 9490
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
151 follow-up statement
165
WWUS54 KSHV 100143
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT THU APR 9 2015
TXC401-100152-
/O.EXP.KSHV.TO.W.0006.000000T0000Z-150410T0145Z/
RUSK TX-
843 PM CDT THU APR 9 2015
...THE TORNADO WARNING FOR CENTRAL RUSK COUNTY WILL EXPIRE AT 845 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EASTERN RUSK COUNTY UNTIL
930 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3205 9497 3219 9496 3227 9459 3207 9461
TIME...MOT...LOC 0139Z 253DEG 23KT 3213 9490
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 7:31 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 9, 7:31 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 731 PM CDT THU APR 9 2015 .AVIATION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS COVERED MUCH OF EAST AND NORTHEAST TEXAS AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHERN PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND MOVING TO THE EAST AND NORTHEAST. VFR CONDITIONS WILL BE TRANSITIONING TO MVFR AND IFR IN THE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND LOWERING CEILINGS. WINDS WILL BE GUSTY IN AND NEAR THE STORMS. WINDS AHEAD OF THE AREA OF SHOWERS WILL BE SOUTH TO SOUTHWEST 5-10 KNOTS AND VARIABLE WITHIN AND NEAR THE PASSAGE OF THE SHOWERS. A COLD FRONT WILL BE MOVING ACROSS THE AREA DURING THE OVERNIGHT HOURS WITH WINDS SHIFTING TO THE WEST AND NORTHWEST. /06/ && DISCUSSION... UPDATED THE ZONES TO REMOVE THE LAKE WIND ADVISORY AND WORDING IN THE PRODUCTS. && .PREV DISCUSSION... /ISSUED 424 PM CDT THU APR 9 2015/ DISCUSSION... AS EXPECTED FOLLOWING OUR 18Z SOUNDING THE ATMOSPHERE REMAINS RICH AND WARM TROPICAL MOISTURE. THE PRE FRONTAL TROUGH THAT DEVELOPED ON A GRAVITY WAVE THIS MORNING IS CURRENTLY DRAPED RIGHT OVER THE ARKLATEX WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN PROGRESS. A TORNADO WATCH HAS BEEN ISSUED BY THE SPC THIS MID AFTERNOON FOR THIS AREA AND IS IN EFFECT UNTIL 10 PM. ALSO...AN SPC SEVERE THUNDERSTORM WATCH LIES NORTH OF I-30 BACK INTO TEXAS AND OKLAHOMA AND A HANDFUL OF OUR COUNTIES UNTIL 10 PM AS WELL FOR ANY DEVELOPMENT EXPECTED ALONG AND AHEAD OF THE APPROACHING COLD FRONT OVER OKLAHOMA. OTHERWISE...WE HAVE ALLOWED THE LAKE WIND ADVISORY TO CONTINUE UNTIL 7 PM AS SOME CANCELLATIONS OF THE TORNADO WATCH MAY BE POSSIBLE BY THAT TIME WITH ANOTHER UPDATE TO THE FORECAST EARLY THIS EVENING. THE OVERALL MODEL CONSENSUS PUSHES THE COLD FRONT DOWN INTO OUR SOUTHERN TIER OF CO/PA BY DAYBREAK ON FRIDAY AND MUCH IF NOT ALL OF THE THUNDERSTORMS ALONG WITH IT BY THAT TIME. THE WPC QPF HAS AN INCH OR ISOLATED TWO INCH AMOUNTS WITH THIS FIRST PUSH IN WITH THE ARRIVING COLD FRONT. AFTER STALLING TO OUR SOUTH FOR TOMORROW AND EARLY SATURDAY THE QPF BUILDS BACK NORTH AS UPPER DISTURBANCES IN THE SOUTHWEST FLOW ALOFT TRIGGER NEW DEVELOPMENT IN WAVES ACROSS OUR AREA ALONG THAT SLOWLY LIFTING FRONTAL BOUNDARY. LITTLE HAS CHANGED WITH STILL AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE INTO THE MIDDLE OF NEXT WEEK AS THE NEXT MAIN UPPER LOW IN THE WEST COAST LONG WAVE PATTERN SLOWLY FILLS AND LIFTS INTO THE MIDDLE MISSISSIPPI VALLEY DURING MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 74 54 75 / 80 20 10 30 MLU 63 73 53 76 / 60 40 10 30 DEQ 49 71 47 73 / 80 10 10 20 TXK 54 72 51 73 / 80 10 10 20 ELD 57 71 50 74 / 80 20 10 20 TYR 56 72 56 75 / 80 10 10 40 GGG 58 73 55 75 / 80 20 10 40 LFK 65 75 60 78 / 60 40 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 9, 12:01 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT THU APR 9 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1201 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH LOUISIANA...FOR ALL OF EAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE REGION THIS AFTERNOON...AS A PRE FRONTAL TROUGH MAY END UP AFFECTING MUCH OF THE FOUR STATE AREA. THEN AFTER SUNSET...THE COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE INTO THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP...SOME STILL STRONG TO SEVERE. THE PRIMARY THREATS WITH ANY OF THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT BY LATE THIS AFTERNOON AND ON INTO THE EVENING HOURS. IT IS LIKELY THAT A SQUALL LINE WILL DEVELOP AND WILL CONTINUE SOUTHWARD OVERNIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES SHOULD NOT CAUSE WIDESPREAD FLOODING. HOWEVER...SOME DAMAGING WIND...STRAIGHT LINE OR TORNADO MAY REMAIN POSSIBLE UNTIL DAYBREAK SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MUCH OF THE THUNDERSTORMS SHOULD BE PUSHING OUT OF THE AREA BY DAYBREAK. FRIDAY AND PERHAPS MUCH OF SATURDAY LOOK MUCH BETTER. THEN THUNDERSTORMS MAKE A SLOW RETURN BY LATE ON SATURDAY AFTERNOON AND EVENING...GENERALLY SOUTH OF I-20...MOVING FROM THE SOUTH BACK TO NORTH...AS THE FRONTAL BOUNDARY DRIFTS BACK ACROSS THE AREA. FOR SUNDAY INTO MONDAY...THE FRONT WILL STILL BE ALONG I-20...HEAVY RAINFALL MAY BE THE GREATER CONCERN AS THIS BOUNDARY VERY SLOWLY LIFTS BACK TO THE NORTH OF THE AREA UNDER A SLOW MOVING UPPER LOW PRESSURE SYSTEM. AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL MAY BE POSSIBLE AS THE FRONT RETURNS. THIS TYPE OF HEAVY RAINFALL WOULD LIKELY POSE A FLOODING RISK TO OUR ALREADY SWOLLEN RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. 24
In the hours before
Local storm report, Apr 9, 6:45 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 7 NE BIG SANDY 32.64N 95.02W
04/09/2015 UPSHUR TX LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN ON FM 1404
&&
09Special weather statement, Apr 9, 7:04 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 704 PM CDT THU APR 9 2015 OKZ077-100030- MCCURTAIN OK- 704 PM CDT THU APR 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY UNTIL 730 PM CDT... AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OCTAVIA...OR 28 MILES WEST OF MENA...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATSON...PLUNKETVILLE AND SMITHVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN OKLAHOMA. LAT...LON 3439 9446 3441 9477 3451 9477 3451 9446 TIME...MOT...LOC 0003Z 272DEG 36KT 3446 9470 19
Local storm report, Apr 9, 7:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 PM CDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 6 SSE BULLARD 32.07N 95.28W
04/09/2015 CHEROKEE TX AMATEUR RADIO
DAMAGE TO TREES AND STORAGE BUILDING AT
COUNTY ROAD 2914 AND HWY 69
&&
09Special weather statement, Apr 9, 7:37 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 737 PM CDT THU APR 9 2015 LAZ001-002-100115- BOSSIER LA-CADDO LA- 737 PM CDT THU APR 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOSSIER AND NORTHWESTERN CADDO PARISHES UNTIL 815 PM CDT... AT 737 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HOSSTON...OR 23 MILES SOUTHEAST OF ATLANTA...MOVING EAST AT 30 MPH. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A WEATHER WARNING WILL BE NEEDED. LOCATIONS IMPACTED INCLUDE... PLAIN DEALING...HOSSTON...BELCHER...GILLIAM...BOLINGER...ALDEN BRIDGE...CAVETT...ROCKY MOUNT AND IVAN. LAT...LON 3274 9351 3275 9394 3296 9399 3300 9354 TIME...MOT...LOC 0037Z 258DEG 27KT 3288 9388 15
Special weather statement, Apr 9, 7:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT THU APR 9 2015
ARZ073-100145-
UNION AR-
744 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 845 PM
CDT...
AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOUANN TO 6 MILES NORTHWEST
OF WESSON...AND MOVING EAST AT 35 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. SHOULD THESE
STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...SMACKOVER...NORPHLET...STRONG...CALION...WESSON...
LAWSON...LISBON...URBANA...NEW LONDON...CAIRO...KENOVA...HILLSBORO...
PIGEON HILL...NEWELL AND CATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
ARKANSAS.
LAT...LON 3309 9235 3311 9294 3337 9284 3339 9276
3336 9266 3336 9260 3337 9259 3336 9254
3332 9252 3333 9250 3332 9246 3329 9247
3327 9244 3328 9238 3330 9236 3330 9235
3329 9236 3328 9233 3326 9232 3327 9229
TIME...MOT...LOC 0043Z 256DEG 29KT 3338 9278 3317 9286
15Local storm report, Apr 9, 7:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT THU APR 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLOOD 7 SSW NOONDAY 32.15N 95.43W
04/09/2015 SMITH TX PUBLIC
LOW WATER CROSSINGS FLOODED AT EMERALD BAY.
OVER 3 INCHES OF RAIN MEASURED IN THE LAST 3
HOURS.
&&
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:05 PM CDT | Tornado Warning | SHV | Rusk | 40 min |
| Apr 9, 7:08 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Marion, Upshur | 67 min |
| Apr 9, 7:16 PM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Rusk, Smith, Upshur | 119 min |
| Apr 9, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 49 min |
| Apr 9, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 67 min |
| Apr 9, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 33 min |
| Apr 9, 8:34 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 56 min |
| Apr 9, 8:35 PM CDT | Special Weather Statement | SHV | Red River | 40 min |
| Apr 9, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 34 min |
| Apr 9, 10:58 PM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion | 47 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.